Alert archive / Ohio / Flash Flood Warnings in 2006

Flash Flood Warning 7, NWS Pittsburgh, PA

June 22, 2006Carroll County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jun 22, 2006, 2:53 PM EDT for Carroll County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2006, 2:53 PM EDT (18:53 UTC)
Expired
Jun 22, 2006, 6:00 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Carroll County, OH

The radar

The Pittsburgh radar (KPBZ), 70 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:45 PM EDTFLASH FLOODMalvern, OHROAD FLOODING REPORTED IN HARRISON TWP...ROSE TWP AND IN BROWN TWP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 172 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 221854
FFWPBZ
OHC019-222200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
253 PM EDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN OHIO

* UNTIL 600 PM EDT

* AT 254 PM EDT...VERY HEAVY RAIN FROM THUNDERSORMS MOVING ACROSS 
THE REGION HAVE DROPPED RAINFALL AMOUNTS OF 1.10 TO 2.15 INCHES IN 
THE PAST THREE HOURS ACROSS NORTHERN PORTIONS OF CARROLL COUNTY. 
ADDITIONAL RAINFALL IS LIKELY OVER THE NEXT SEVERAL HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

LAT...LON 4072 8090 4044 8094 4044 8126 4072 8123

$$
1 follow-up statement
000 
WGUS71 KPBZ 222024
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
420 PM EDT THU JUN 22 2006

OHC019-222200-
CARROLL OH-
420 PM EDT THU JUN 22 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
CARROLL COUNTY...

AT 417 PM EDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED
OVER THE WARNED AREA. UP TO 3 INCHES OF RAIN HAS OCCURRED IN THE 
PAST TWO HOURS JUST EAST OF MALVERN.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MALVERN AND 
AUGUSTA.  RAPID RISES CAN BE EXPECTED ALONG PINE RUN FROM LEYDA
TO MALVERN. FLOODING IS POSSIBLE ON ROUTE 43 TWO MILES EAST OF 
MALVERN.

LAT...LON 4070 8100 4061 8103 4062 8119 4070 8120

$$

RSD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:44 PM EDT, 9 minutes earlier.

Area forecast discussion, Jun 22, 2:44 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT THU JUN 22 2006

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
WARM HUMID AIR MASS ACROSS THE FORECAST AREA TONIGHT WILL SUPPORT
PERIODS OF SHOWERS AND THUNDERSTORMS. SOME STORMS MAY BE SEVERE WITH
THE MOST WIDESPREAD SEVERE THREAT IN SOUTHEAST OHIO BUT A CHANCE OF
SEVERE IN ALL THE FORECAST AREA. THE STORMS WILL BE ACCOMPANIED BY
HEAVY RAINFALL THAT MAY PRODUCE FLOODING. THE WARM AND HUMID
CONDITIONS ALONG WITH SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
FRIDAY AND FRIDAY NIGHT AS A SLOW MOVING COLD FRONT DRIFTS EAST
ACROSS THE OHIO VALLEY.
&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...
WARM AND HUMID CONDITIONS WITH A RISK OF THUNDERSTORMS WILL CONTINUE
FOR SATURDAY AND SATURDAY NIGHT. A RIDGE OF HIGH PRESSURE BUILDING
INTO THE DISTRICT SUNDAY WILL BRING DRY WEATHER. A RETURN OF WARM
MOIST AIR FOR SUNDAY NIGHT THROUGH WEDNESDAY WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS AS A COLD FRONT MOVES ACROSS THE OHIO
VALLEY. A RIDGE OF HIGH PRESSURE BUILDING INTO THE DISTICT WILL
BRING DRY WEATHER FOR THURSDAY.

&&

.AVIATION...
LOW LEVEL MOISTURE CONTINUES TO INCREASE ACROSS REGION WITH SURFACE
DEW POINTS CREEPING INTO THE LOWER 70S. SCATTERED THUNDERSTORMS
CONTINUE TO DEVELOP ACROSS EAST CENTRAL OHIO WHILE A LINE OF STRONG
THUNDERSTORMS IS MOVING EASTWARD ACROSS CENTRAL INDIANA. IF IT HOLDS
TOGETHER...EXPECT LINE OF THUNDERSTORMS TO CROSS OUR FORECAST AREA
BETWEEN 22Z AND 02Z. EXPECT CONDITIONS TO LOWER TO VISIBILITIES
BELOW 3SM AND CEILINGS AROUND 2000 FEET IN THUNDERSTORMS WITH BROKEN
CUMULUS AROUND 3500 FEET OUTSIDE OF STORMS.

AREAS OF FOG SHOULD FORM LATE TONIGHT ESPECIALLY IN AREAS THAT
RECEIVE RAINFALL EARLY TONIGHT. MENTION VISIBILITY LOWERING TO
AROUND 3SM IN TERMINAL FORECASTS GENERALLY BETWEEN 08Z AND 14Z.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH FOR OHZ039>041-048>050-057>059-068-069 UNTIL
     8 AM FRIDAY.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 22, 12:56 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1256 PM EDT THU JUN 22 2006

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-231700-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-
1256 PM EDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE WEATHER FOR THIS AFTERNOON AND
TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND
LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE. THE STORMS WILL CONTAIN
HEAVY DOWNPOURS THAT COULD CAUSE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE THROUGH FRIDAY.
THE FOCUS OF THE RISK WILL SHIFT TO THE SOUTHERN HALF OF EAST
CENTRAL OHIO AND WESTERN PENNSYLVANIA AS WELL AS NORTHERN WEST
VIRGINIA AND WESTERN MARYLAND. AGAIN THE MAIN THREAT WILL BE
DAMAGING WINDS WITH ADDITIONAL HEAVY DOWN POURS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND TONIGHT.

MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-231700-
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER-
1256 PM EDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR THIS AFTERNOON AND
TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND
LARGE HAIL. THE STORMS WILL CONTAIN HEAVY DOWNPOURS THAT COULD
CAUSE FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE THROUGH FRIDAY.
THE FOCUS OF THE RISK WILL SHIFT TO THE SOUTHERN HALF OF EAST
CENTRAL OHIO AND WESTERN PENNSYLVANIA AS WELL AS NORTHERN WEST
VIRGINIA AND WESTERN MARYLAND. AGAIN THE MAIN THREAT WILL BE
DAMAGING WINDS WITH ADDITIONAL HEAVY DOWN POURS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND TONIGHT.

In the hours before

Local storm report, Jun 22, 12:10 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1210 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     SUGARCREEK              40.51N 81.64W
06/22/2006                   TUSCARAWAS         OH   BROADCAST MEDIA

            TREES DOWN. BARN ROOF BLOWN OFF.

&&

RJK
Special weather statement, Jun 22, 1:58 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
158 PM EDT THU JUN 22 2006

OHZ039>041-048-049-057-058-068-221900-
CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HARRISON
OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-
158 PM EDT THU JUN 22 2006

...THUNDERSTORMS...

THUNDERSTORMS WERE POPPING UP ACROSS PORTIONS OF EAST-CENTRAL OHIO
AND WILL MOVE ACROSS PORTIONS OF THE FOLLOWING
COUNTIES...COLUMBIANA...CARROLL...TUSCARAWAS...COSHOCTON...
HARRISON...GUERNSEY...MUSKINGUM AND NOBLE...

AT 150 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SOME STRONG THUNDERSTORMS 2 MILES SOUTHEAST OF
NEWCOMERSTOWN...MOVING EAST AT 20 MPH.

THESE STORMS CAN PRODUCE FREQUENT AND DANGEROUS LIGHTNING...GUSTY
WINDS TO 35 MPH AND SMALL HAIL. ALSO...BE ALERT FOR VERY HEAVY
DOWNPOURS WHICH COULD CAUSE WATER TO RAPIDLY COLLECT ON ROADS AND
CULVERTS.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. THESE THUNDERSTORMS COULD BECOME SEVERE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR OHIO.

KANE

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:09 AM EDTFlash Flood WatchPBZBelmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more10 hr
Jun 22, 12:20 AM EDTSevere Thunderstorm WarningPBZColumbiana55 min
Jun 22, 12:27 AM EDTSevere Thunderstorm WarningPBZTuscarawas63 min
Jun 22, 1:01 AM EDTSevere Thunderstorm WarningPBZCarroll59 min
Jun 22, 1:09 AM EDTSevere Thunderstorm WarningPBZHarrison66 min
Jun 22, 2:18 PM EDTFlash Flood WatchPBZBelmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more8 hr
Jun 22, 2:19 PM EDTSevere Thunderstorm WarningPBZTuscarawas56 min
Jun 22, 2:27 PM EDTSevere Thunderstorm WarningPBZMonroe63 min
Jun 22, 2:44 PM EDTSevere Thunderstorm WarningPBZCarroll61 min
Jun 22, 2:45 PM EDTFlash Flood WarningPBZTuscarawas3 hr
Jun 22, 3:04 PM EDTSevere Thunderstorm WarningPBZHarrison56 min
Jun 22, 3:12 PM EDTSevere Thunderstorm WarningPBZColumbiana63 min
Jun 22, 3:32 PM EDTSevere Thunderstorm WarningPBZMuskingum58 min
Jun 22, 3:44 PM EDTSevere Thunderstorm WarningPBZCarroll61 min
Jun 22, 3:48 PM EDTSevere Thunderstorm WarningPBZBelmont57 min
Jun 22, 3:54 PM EDTSevere Thunderstorm WarningPBZJefferson66 min
Jun 22, 4:24 PM EDTSevere Thunderstorm WarningPBZTuscarawas66 min
Jun 22, 5:05 PM EDTFlash Flood WarningPBZMuskingum3 hr
Jun 22, 5:12 PM EDTSevere Thunderstorm WarningPBZCoshocton63 min
Jun 22, 5:27 PM EDTSevere Thunderstorm WarningPBZTuscarawas63 min
Jun 22, 5:31 PM EDTTornado WarningPBZTuscarawas44 min
Jun 22, 5:41 PM EDTFlash Flood WarningPBZTuscarawas3 hr
Jun 22, 5:45 PM EDTSevere Thunderstorm WarningPBZCarroll75 min
Jun 22, 5:59 PM EDTSevere Thunderstorm WarningPBZNoble61 min
Jun 22, 6:05 PM EDTSevere Thunderstorm WarningPBZHarrison55 min
Jun 22, 6:05 PM EDTSevere Thunderstorm WarningPBZColumbiana55 min
Jun 22, 6:09 PM EDTSevere Thunderstorm WarningPBZJefferson66 min

Nearby

Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.